You are here

Tasigna hair loss

Categories:

Hello!Its the first time I am writing to the forum.I am Vicky, 31 years and been diagnosed with cml on October 2018.I started Tasigna 600mg on a daily basis and achieved MMR on my 1st test.I know that these are good news however Im experiencing hair loss from head,body and eyebrows.What I would like to ask is if any of you has experienced similar problems and if there is something that could help??or the only solution is discussing a dose decrease?Many thanks for your kind help!I wish to all of us good luck!

Hi Vicky,

Its been 2 months i am on tasigna 800 mg.

I do have a bit of hair loss but not significantly though.

I have a lot of hair loss and to be honest with you I am pretty worried....thank you for sharing your experience!I hope it will stop eventually.

Hi Vicky~ I’m right there with you! Have been taking Tasigna (400mg daily) for the last 18 months and recently noticed some fairly dramatic changes in my hair’s texture and volume— extremely dry/frizzy regardless of treatments used, hair-loss, thinning, scalp irritations, dandruff. Even my nails are looking thin, and brittle.

That said, the culprit is the Nilotinib. Lowering dosage may be the only real help with these issues. 

Hang in there! 

Sandy

Hi Sandy,
Thank you very much for your advice and I hope also for you to get better with the symptoms.You are so right!I noticed the same thing also for my nails at the beginning of treatment now they are back to normal.
My next pcr is on March and if my results are good I will discuss about lowering the dose.
Thanks a lot and I wish you a great year!
Best,Vicky

Hi Vicky,

 

I was just diagnosed with CML and the first thing I did was add prenatal vitamins to my shampoo.

Grind them up really fine and mix with shampoo. It has helped me.

Beaners

Hi,I have had extremely dry frizzy hair it has been driving me mad ,I have tried everything and nothing has made any difference.Someone recommended Philip Kingsley products to me so I bought Elasticizer  which is a pre shampoo treatment and body building shampoo and conditioner in a lovely Pomegranate and cassis fragrance and I have to say it is absolutely fabulous .You will feel the difference from the very first use ,my hair feels like hair now instead of straw ,it works like magic,it's quite expensive but well worth it .My eyebrows went really thin but I got them back due to massage ,when you put your moisturiser on your face really massage it into your eyebrows as much as you can and hopefully they will come back ,Good Luck ,Denise.

Hi Vicky,

I'm also on Tasigna since June, and during summer I also had increased hair loss. My hair was quite long so I tried cutting it shorter to give it some boost, an it worked. Or it was just time for my hair to stop falling, I really don't know 😜

I think it's one of the usual things: tasigna probably magnified my seasonal hair loss, and then after a few weeks, the symptom was gone.

Since it's been a while since your original post, I was wondering if things indeed got better for you too.

Regards,
Koralia

When I was on full dose Tasigna (600 mg/day), my hair stopped growing but I didn't have noticeable loss.  I am now on 1/4 full dose or 150 mg/day and my hair grows almost as fast as it used to in the good old days.  Since you are a fast responder, as was I, dose reduction should help alleviate this problem and your doctor should be amenable to letting you try assuming you have been MMR or better for at least 1 year.  I reduced dose to 450 mg  6 months into treatment due to other more serious side effects and then to 300 mg at 9 months and then to 150 mg at 1 year.  PCR has been <.003% or "negative" since the 9 month mark (June 2017).

Dear Koralia,

I apologize for the delay in my reply, I was with a flu for over 10 days and it was really bad...I'm now slowly recovering.. Yes, the problem in hair loss has been restored but the quality isn't the same as it used to be.

Nevertheless,

Thanks for sharing your xperience.

Best,

Vicky

Thank you very much for sharing your experience with me. I have an appointment with my doctor on Thursday, I will discuss with him the dose reduction.

Thanks again & all the best!

Kind regards,

Vicky

Thank you Beaners for your advice!

All the best to you!

Kind regards,

Vicky

Thank you Denise for all your tips & advice!Good luck to you too!

Best,

Vicky

Hi Vicky,

I have a similar problem with Tasigna. After 8 months from diagnosis, almosthalf od my hairs on the head are gone. I spoke with my doctor the other day about it and she prescribed me L-Methionine. Haven´t noticed aby benefits yet (it´s just several days), but it´s worth of try I think.

Regards, Tomas

Are you by chance taking anything else new?  I thought my TKI was causing hair loss but it ended up being another prescription my GP gave me.  Threw it out and my hair loss stopped.  The texture has changed and this I do credit to the TKI.

 

Steff

Hi Vicky, I'm 36 and I was diagnosed on March 2020. I'm on tasigna (800 per day) and I have already MMR( so happy for this). But I have a big problem with hair loss. What can I do??

how many months your hair loss had lasted??I'm so worry about this!!

Hi Faith!

That's great news!Congratulations for the MMR!

Sorry to say that, but the only thing you can do is be patient and wait. The loss will stop eventually and hair will grow again. If I remember well, this happened after 8 months since beginning treatment. Personally, I had a big problem with my eyebrows(almost lost all hair) and in order to have the problem partially restored, I did a technique in my eyebrows called microblading. This gave me a psychological boost :)

Also, an option perhaps could be to discuss with your doctor to lower the dose at 600mg per day?

Best,

Vicky

 

hello Vicky,
Thank you for your answer,I wish you well.

I have had hair loss for a month and a half, but I have no other side effects. I went to a dermatologist and started a treatment. I see that new hairs come out but the hair loss does not stop. Tomorrow, when I have an appointment with my doctor, I will discuss it with her.

Thank you

Faidra

Hi Faith,
I also had a serious hair loss which started 3 months after I started treatment with Tasigna 600mg (Oct 2020) and this hair loss continued for a period of 3-4 months. Almost one third of my hair and eyebrows were gone. I was really worried and felt very bad about it. I tried some specialized shampoos, lotions, vitamins, oils for hair nutrition but nothing helped. Due to fast response to treatment I reduced my Tasigna dosage in Apr 2020 to 550mg and in July 2020 to 500mg. Now my hair and eyebrows are not falling and I have a feeling that there is a slight improvement. I am really impatient to make further dosage reductions in order my hair to recover and also to reduce other side effects.
Wish you luck and success in fighting CML and please share in case you find a solution for your hair loss.
Lucky

Hi Lucky,

if I find a solution I will let you know !!
My doctor says it will stop, but I really do not know ... I'm worried!
I take 800mg a day, I will wait for the next PCR and if it is as good as the previous one it would be good to reduce the dose. My doctor at this stage told me not to reduce the dose. Of course I am a little afraid of these changes.

You could try a product called 'Absolute Collagen' - available here in the UK. 

Sandy